Alert archive / Nevada / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 40, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 18, 2013, 4:33 PM PDT for Clark County, Nevada. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2013, 4:33 PM PDT (23:33 UTC)
- Expired
- Aug 18, 2013, 5:15 PM PDT
- In force
- 42 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Clark County, NV
The radar
The Las Vegas radar (KESX), 71 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.6 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -421 J/kg
- Mixed-layer LCL
- 2773 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
014 WUUS55 KVEF 182333 SVRVEF NVC003-190015- /O.NEW.KVEF.SV.W.0040.130818T2333Z-130819T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 433 PM PDT SUN AUG 18 2013 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 515 PM PDT. * AT 432 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND PEA SIZED HAIL. THIS STORM WAS LOCATED NEAR NORTH LAS VEGAS AIRPORT... OR NEAR DOWNTOWN LAS VEGAS...AND WAS MOVING NORTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... NORTH LAS VEGAS...FLOYD LAMB PARK...CENTENNIAL HILLS AND ALIANTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS. && LAT...LON 3630 11535 3639 11514 3620 11510 3618 11526 TIME...MOT...LOC 2333Z 172DEG 12KT 3622 11518 $$ METZGER
1 follow-up statement
671 WWUS55 KVEF 182357 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 457 PM PDT SUN AUG 18 2013 NVC003-190003- /O.CAN.KVEF.SV.W.0040.000000T0000Z-130819T0015Z/ CLARK NV- 457 PM PDT SUN AUG 18 2013 ...THE SEVERE THUNDERSTORM WARNING FOR THE NORTHWEST PART OF THE LAS VEGAS VALLEY IN CENTRAL CLARK COUNTY IS CANCELLED... ALTHOUGH THE THUNDERSTORM IS NO LONGER EXPECTED TO PRODUCE DAMAGING WINDS...WIND GUSTS UP TO 45 MILES PER HOUR ARE STILL EXPECTED OUT OF THIS STORM. LAT...LON 3630 11535 3639 11514 3620 11510 3618 11526 TIME...MOT...LOC 2353Z 172DEG 12KT 3629 11519 $$ METZGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 1:35 PM PDT, 2 hours 58 minutes earlier.
Area forecast discussion, Aug 18, 1:35 PM PDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 135 PM PDT SUN AUG 18 2013 .SYNOPSIS...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA THROUGH TUESDAY BEFORE DRYING BEGINS TO TAKE PLACE FROM THE WEST LATE ON TUESDAY. THIS WILL RESULT IN THUNDERSTORMS BEING CONFINED TO MAINLY MOHAVE COUNTY BY THURSDAY AND FRIDAY. DAYTIME TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL. && .SHORT TERM...TONIGHT THROUGH TUESDAY...MOISTURE CONTINUES TO MOVE AROUND A RIDGE CENTERED NEAR THE FOUR CORNERS AREA AND A CUT-OFF LOW OFF THE CENTRAL CALIFORNIA COAST. THIS HAS RESULTED IN MORE WIDESPREAD CONVECTION ACROSS THE CWA THIS AFTERNOON. THIS MOISTURE...PW VALUES ARE EXPECTED TO BE BETWEEN 1.00 AND 1.5 INCHES BY MONDAY AFTERNOON ACROSS MUCH OF THE CWA...ALONG WITH -3 TO -4 LI PER THE GFS...PROMISES TO KEEP ISOLATED TO SCATTERED CONVECTION GOING AGAIN FOR MONDAY. THE MAIN CONCERN WITH THESE STORMS FOR THE REMAINDER OF TODAY AND MONDAY WILL BE LOCALLY HEAVY RAINFALL... HOWEVER GUST WINDS WILL ALSO BE A CONCERN. ALTHOUGH THERE WILL BE A DECREASE OF ACTIVITY OVERNIGHT TONIGHT...HAVE LEFT IN A SLIGHT CHANCE OF THUNDERSTORMS ACROSS MUCH OF THE CWA AS THE MODELS ARE SHOWING A WEAK WAVE MOVING THROUGH THE AREA TONIGHT...WHICH APPEARS TO BE JUST MOVING INTO SOUTHERN CALIFORNIA PER THE CURRENT WATER VAPOR IMAGE. ISOLATED CONVECTION WILL LIKELY BE SEEN MONDAY NIGHT...BUT BY TUESDAY...THE UPPER LOW OFF THE CALIFORNIA COAST IS FORECAST TO BEGIN TO LIFT TO THE NORTHEAST WHICH SHOULD RESULT IN DRYING TAKING PLACE LATE TUESDAY FROM THE WEST. HOWEVER THERE WILL STILL BE SCATTERED THUNDERSTORMS ACROSS MUCH OF THE REGION ON TUESDAY BEFORE THIS DRYING TAKES PLACE. ENOUGH MOISTURE REMAINING IN PLACE ON TUESDAY FOR A CONTINUATION OF LOCALLY HEAVY RAINFALL ALONG WITH THE GUSTY WINDS. DAYTIME TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL BOTH MONDAY AND TUESDAY. .LONG TERM...WEDNESDAY THROUGH SUNDAY...NOT MUCH CHANGE TO THE GRIDS WEDNESDAY THROUGH SATURDAY AS MUCH OF THE AREA WILL SEE RELATIVELY DRY SOUTHWEST FLOW LEADING TO MOSTLY CLEAR SKIES AND BREEZY AFTERNOON CONDITIONS. THE EXCEPTION WILL BE ACROSS MOHAVE COUNTY WHERE ENOUGH MOISTURE AND INSTABILITY IS EXPECTED EACH AFTERNOON TO HAVE AT LEAST A SLIGHT CHANCE OF AFTERNOON/EVENING THUNDERSTORMS IN THE FORECAST. THERE MAY BE ENOUGH REMAINING MOISTURE OVER THE HIGHER ELEVATIONS OF CLARK AND LINCOLN COUNTIES WEDNESDAY FOR A SLIGHT CHANCE OF STORMS AS WELL. A MORE INTERESTING SCENARIO MAY PRESENT ITSELF FOR LATER IN THE WEEKEND AS MODELS ARE STILL POINTING TO A TROPICAL SYSTEM MOVING NORTH AROUND THE SOUTHERN TIP OF BAJA. THIS COULD LEAD TO A SURGE OF MOISTURE MOVING INTO THE AREA LATE SATURDAY THROUGH SUNDAY. HAVE BUMPED UP POPS CONSIDERABLY FOR SUNDAY DUE TO THIS POTENTIAL. RIGHT NOW HAVE A CHANCE OF THUNDERSTORMS ACROSS MOHAVE COUNTY WITH A SLIGHT CHANCE ACROSS CLARK...AND THE EASTERN HALF OF SAN BERNARDINO AND LINCOLN COUNTIES. WILL HAVE TO MONITOR THIS SITUATION CLOSELY AS THE TIME NEARS. && .AVIATION...FOR MCCARRAN...WINDS ARE EXPECTED TO REMAIN GENERALLY UNDER 10 KTS THROUGH THE NIGHT AND INTO MONDAY...TRENDING TOWARDS THE SOUTHERLY DIRECTION. HOWEVER ISOLATED THUNDERSTORMS AROUND/OVER THE VALLEY WILL LIKELY CAUSE ERRATIC AND GUSTY WINDS AT TIMES THROUGH 06Z MONDAY...WITH OUTFLOW BOUNDARIES FROM DISTANT STORMS POSSIBLY AFFECTING THE AIRPORT OVERNIGHT. ISOLATED THUNDERSTORMS WILL BE ACROSS ALL ROUTES OVERNIGHT WITH AN INCREASING CHANCE ONCE AGAIN OVER THE KLAS VALLEY AFT 18Z MONDAY. CLOUDS WILL BE SCT-BKN AOA 120 FT...BUT LOWER TO BETWEEN 8-10K FEET NEAR STORMS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH MONDAY WITH GUSTY AND ERRATIC WINDS POSSIBLE WITH ANY STORMS. OUTSIDE OF ANY STORMS...WINDS SHOULD GENERALLY BE SOUTHEAST TO SOUTH AROUND 10 KTS. SCT-BKN CLOUDS AROUND 10-12K FEET...BUT WILL LOWER TO AROUND 8K FEET NEAR STORMS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && JENSEN/WOLCOTT FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Aug 18, 5:29 AM PDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 529 AM PDT SUN AUG 18 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-190700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 529 AM PDT SUN AUG 18 2013 /529 AM MST SUN AUG 18 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. LIGHTNING AND STRONG GUSTY WINDS WILL BE THREAT WITH ANY STORMS...AND HEAVY RAIN AND FLASH FLOODING WILL ALSO BE A THREAT WITH STORMS SOUTHEAST OF INTERSTATE 15. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GREATER THUNDERSTORM CHANCES ARE EXPECTED MONDAY AND TUESDAY...AND THE MAIN THREAT IS LIKELY TO BE FLASH FLOODING. DRIER WEATHER IS EXPECTED WEDNESDAY THROUGH FRIDAY...WITH THUNDERSTORM CHANCES MAINLY LIMITED TO MOHAVE COUNTY. THUNDERSTORM CHANCES MAY INCREASE AGAIN NEXT WEEKEND...BUT THIS IS VERY UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
In the hours before
Local storm report, Aug 18, 3:07 PM PDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
307 PM PDT SUN AUG 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD 1 S MT. CHARLESTON 36.26N 115.61W
08/18/2013 CLARK NV LAW ENFORCEMENT
FOREST SERVICE RELAYS LAW ENFORCEMENT REPORT OF WATER
OVERTOPPING SMALL BRIDGE NEAR THE FOREST SERVICE VISITOR
CENTER. THIS IS NEAR THE FLETCHER VIEW TRAILHEAD. BRIDGE
IN IMPASSIBLE.
&&
WOLCOTTThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 1:52 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 18, 2:26 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Aug 18, 2:46 PM PDT | Flash Flood Warning | VEF | Clark | 89 min |
| Aug 18, 2:50 PM PDT | Flash Flood Warning | VEF | Clark | 115 min |
| Aug 18, 4:05 PM PDT | Flash Flood Warning | VEF | Clark | 115 min |
| Aug 18, 4:37 PM PDT | Flash Flood Warning | VEF | Clark | 113 min |
| Aug 18, 4:45 PM PDT | Flash Flood Warning | VEF | Clark | 60 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.